Medication and symptoms

I have started on keppra again and also im on lacosamide at the same time i take them morning and night and have started with depression and what i think is insomnia i also struggle with blurred vison where i cant reas things properly and have to strain my eyes i went to check my eyes they said i needed glasses but even with glasses i have the same problem is this down to my tablets? Also im getting crucial back pain since ive started the lacosamide is this normal? I also thing the keppra is making me suffer with headaches all the time as im getting them regular now where as i hardley never got them. Does anyone else have similar problems like this and can help?

10 Replies
oldestnewest

Hi Kendra, I am on the same 2 medications as you, started on the Kepra which did control my tonic clonic seizures but then had partial seizures so then started on lacosamide, both made me feel really sick and drowsy and clumsy, I still get frequent headaches to my right side but not sure if its affected my vision as I do wear glasses for reading and distance, think this is just down to age, I'm also going through my menopause so I get lots of grumpyiness but again not sure if this is due to medications as well, I have my down days where I just want to cry but I do try to get out and about which does help being with around others, stops you dwelling on how you are feeling, I do belong to a epilepsy coffee and chat group and this has helped only meet once a month but makes you realise what others suffer with and that makes me consider myself one of the lucky ones. If you feel you are suffereing with depression I would suggest you speak to your GP or epilepsy nurse, I did have lots of side effects when I first started with the meds which took about 3 months to settle each time they were increased. I hope you get sorted and that it improves for you.

Best of luck

bev

2 likes
Reply

Thankyou for your help x

Reply

Kendra

This is weird. I am on Keppra 1500mg twice daily and also on Vimpat, (lacosamide) 200mg twice daily. I have had to get new specs for work as I cannot use computer with my ordinary glasses. Years ago I didn`t get a headache one year to next. Now I am getting them at least twice a week if not more. At the moment I am currently having treatment for anxiety and depression. I go to see a councillor every other week. Hope you feel better soon.

Trevor. xx

1 like
Reply

Thankyou, yes i was on keppa a year ago but they took me off for depression but now want to try me again so been on it for a few months but because of seizures been frequent they added lacosamide and ive been to a councillor in the past but it didnt help much so now im just trying to be more open with my parents and partner and best mate which can help relieve stress and how im feeling. X

1 like
Reply

I take 700mg of lamictal for 16 years with no problems....until August 8 2016 when I had a seizure and total my car. I woke up at truma unit at VCU/MCV from accident and had to learn how to use my right leg again,still messed up. Had to go to my neurologist and he added 500mg of keppra to go with my lamictal. Guess my body was getting use to the lamictal. Had a harder time getting my drivers license back,have to get doctor fill out DMV papers every 6 months or I'll loose drivers license again. Was told by wife I was depressed because I have crying spells without knowing it. I still deny it but she keeps with her story.

1 like
Reply

Hi Kendra - I take high dosages of Keppra & Lacosamide twice daily. And since my initial diagnosis back in Jan 2014 also taken substantially amounts of other seizure control medication. Over the past 12 months i’ve worked hard to reduce this amount of additional medication, aiming to just leave myself on the Keppra/Lacosamide prescription. I have to admit this hasn’t been an easy journey, i’ve had a noticeable change in the side effects I experienced towards all medication but still i’m moving forwards. Each time my medication mix is altered I have an overwhelming change in moods, I often find it hard to describe to others, I have a period of “dark days”, when every negative aspect of my condition seem to catch up on me and I can’t find a single happy thought to hold onto. Despite knowing this to be a chemical reaction, that i’ve been here before and these feelings will pass, at the time it just makes me feel resentful of all those out there who’ve never had a seizure and ever had to take this medication.

I’ve made these changes so often that I know almost exactly, even to the day, how long these negative feelings will last - but at the time it takes complete control and I can’t seem to escape.

Whatever your situation I wish you the best. If your position is similar to mine then I can speak from experience and promise it can and will only get better. I made some medication mix changes at the beginning of this year, spent huge amounts of time last week reflecting on my life, missed my nephew first birthday party at the weekend as I didn’t feel up to it. Yet today, out of bed and at Yoga class by mid-morning - everything had changed.

Take care, don’t let the side effects of these nasty medications get the better of you, you’re stronger than that.

Reply

Thank you for that it makes me feel better in a way knowing that I’m not alone with the side effects and I can relate to your dark days as well I sit and think about all the things that people can do that I can’t because of the epilepsy but like you say it passes and my family, friends and partner helps bring my spirit back up the best they can

Reply

Hi Kendra,

I've just started lacosamide after having a bad reaction to lamotrigine. I find it gives me palpitations, dizziness, dry mouth and strange aches and pains. What dose are you on?

Hopefully your feeling slightly better now. Fingers crossed ✌

Jen 🤗

Reply

Hi I had to take myself off the tablet as my body wasn’t agreeing with it and it was making my depression really bad and since I’ve been off it my mood is better than it was and now I’m back on lamotrogine 1000mg twice daily

Reply

Hi Kendra

I take maximum doses of lacosamide and Keppra twice a day. I have suffered from headaches since I started and now have to wear reading glasses. I work at a port I lost all my licences at work and feel my life has come crashing down, at my lowest point I just wanted to kill myself, but I have recovered slightly from this, I see the cranes I used to drive every day and suffer from daily low feelings sometimes I get tearful looking and seeing those cranes and suffer from daily headaches. I’m seeing a councillor at the moment but feel like it’s not working at the moment. I’m due to see the specialist next week and hope he can help.

Reply

You may also like...